Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1981, Volume 49, Issue 3

Testing For Unit Roots: 1<753:TFUR1>2.0.CO;2-A
p. 753-779

G. B. A. Evans, N. E. Savin

This paper investigates the distribution of the least squares estimator of the coefficient @a in the model @c"t = @a@c"t -"1 + @?"t where the @?"t where the @?"t are independently distributed N (O, @s^2). The exact finite sample and limiting distributions are calculated when @a @> 1 and finite sample distributions when @? < 1. These distributions are used to compute the power functions of tests of the random walk hypothesis @a = 1 as well as the hypotheses.

Log In To View Full Content